I had a heart attack what is called a widow maker one year ago and I suffered cardiac arrest with it. With help in time I survived. I have a stint in place in my left ventricle. i take altace,lopressor,aspirin and plavix. i started doing cardio as i gained some weight over the last year. my cholesterol level was only240 when i had a heart attack. i am 53 yr old woman who was working fulltime. not overweight at time of event. i have been exercising doing cardio with a epilitical that puts no stress on the legs or feet. I noticed that when i climb 2 flights of steps or go up an incline that is a little to moderately steep i get very out of breath. why is this. i do experience some breathlessness when exercising but not nearly to the degree as when climbing 2 flights of steps or walking up inclines. should i be concerned or am i doing something wrong. note: up until 6 months prior to my heart attack i exercised and swam 3-4 times a week.
Unfortunately heart attacks occur in the most fit of individuals. We are now learning that heart attacks like yours don't necessarily take place in areas of biggest blockages in the arteries around the heart, instead they hapen in areas with mild amount of blockage. We now know that inflammation plays a large role in developing the type of heart attack that you had, and cholesterol is very tightly linked to that. A cholesterol level of 240 is significantly elevated. More importantly, however, the LDL cholesterol and sometimes HDL cholesterol is what we are more interested in now. It is very important that now, after your heart attack, your LDL be close to 70 and your HDL as high as possible. You must be on medications called statins (LIpitor, Zocor, Crestor) regardless of your cholesterol level because they have been shown to also work on inflammation. The fact that you are breathless when you exercise may mean many things. The most likely explanation after a heart attack like your is such that your left ventricle suffered some losses and is not as strong as it used to be. Some of the cells in that part of the heart died, and since heart muscle can't regrow after such injury, that whole area of the heart is now replaced by scar. The scar, unfortunately, does not pump blood well, leading to poorer performance of your heart and as a consequence development of the symptoms that you have described. Taking the altace and the lopressor will help your heart get better, however, your symptoms of exertional dyspnea or breathlessness are unlikely to resolve. As far as your exercise is concerned, I would definitely slow down to a point where you are more comfortable during your exercise. It sound like the elliptical machine does not cause you any significant symptoms and you should continue with that at a low pace. Climbing up two flights of stairs is quite a workout and in your case it means that it is probably too intense. If you slow down a little you might be able to tolerate the stairs better. You may want to participate in a cardiac rehabilitiation program. The specialist there take you through a workout routine and educate you what is right or wrong. Discuss this with your cardiologist. He may do an echocardiogram to evaluate your heart function and maybe adjust your medications. Sometimes cardiologist elect to do a stress test to get an objective assessment of your overall functional status. Also, you must be on a statin as I mentioned before.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.